Alert archive / Missouri / Areal Flood Warnings in 2018
Areal Flood Warning 4, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Mar 26, 2018, 7:45 PM CDT for Audrain County, Pike County, Ralls County, Missouri. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2018, 7:45 PM CDT (00:45 UTC)
- Expired
- Mar 27, 2018, 7:45 AM CDT
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Audrain County, MO, Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 103 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Mar 26, 7:00 PM CDT, 45 minutes earlier.
Area forecast discussion, Mar 26, 7:00 PM CDT, 45 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
700 PM CDT Mon Mar 26 2018
.SHORT TERM... (Through Late Tuesday Afternoon)
Issued at 249 PM CDT Mon Mar 26 2018
Low pressure center remains along Kansas/Oklahoma border with warm
front extending eastward, mainly along I-70 corridor in MO. Continue
to have waves of showers and storms track northeast through region.
Plenty of low level moisture and lift along boundary, making for
very efficient rainfall producers. Upwards of three inches has
fallen north of I-70 due to overrunning activity today. Several FFWs
have been issued in this area.
Short range models still want to push the warm front north of
forecast area by 00Z with warm moist southwest flow continuing
aloft. Then surface low to track along boundary as it transitions to
a cold front. This frontal boundary will slowly sink southeastward
into forecast area late tonight stalling out along I-44 corridor in
MO and I-70 corridor in IL. Low level jet still progged to ramp up
after 06z with strong low level moisture convergence, as PWs remain
in excess of 1.5 inches. With boundary stalled out, very heavy rain
to persist along this boundary, so FFA location and timing is still
good, though may need to extend southern portions of watch into
Tuesday evening time period.
As for temperatures, little diurnal range today due to the ongoing
precipitation, so adjusted temps down a bit. They will remain steady
or rise some this evening as warm front lifts north. Tomorrow will
have steady or falling temps north of front, while areas to the
south of boundary to have midday highs, the steady out or fall by
afternoon hours.
Byrd
.LONG TERM... (Tuesday Night through Next Monday)
Issued at 249 PM CDT Mon Mar 26 2018
Rainy pattern continues into the extended time frame as multiple
systems pass through the area through the weekend.
Extended models seem to agree on mass fields with finer details such
as placement of axis of precip is where some disagreement remains.
On Wed, southern stream trough will move east across the southern US
with southerly wind ahead, ushering in Gulf moisture. Frontal
boundary stretches from near the panhandle of TX, to near Lake
Michigan. Showers and storms are expected along and south of the
front from late Wed night until fropa on Thurs afternoon.
Next trof drops south from the northern stream and will bring a
chance of precip on Friday. The ECMWF/GFS disagree with strength
and timing so have kept pops in the low chance category at this
time.
By Saturday, another front approaches the area with the GFS more
aggressive in timing, bringing precip in on Sat morning, while the
ECM is slower, not bringing anything through until Sat evening.
Will keep chances low with timing disagreement.
Temps through the period will remain below normal which is in the
low 60s for this time of year.
Sally
&&
.AVIATION... (For the 00z TAFs through 00z Tuesday Evening)
Issued at 638 PM CDT Mon Mar 26 2018
Complex TAF scenario tonight into tomorrow with widespread IFR
conditions expected along with the chances for heavy showers and
thunderstorms. A warm front currently resides just south of
Interstate 70. To the north, the worst conditions including fog
and low stratus can be found (St. Louis sites into COU). With
time, the front should slowly lift northward and widespread rain
showers and a few storms should develop which may actually help
improve cigs vsbys slightly overnight. However, the front will
sag back south through the day on Tuesday with IFR cigs expected
to persist even behind the front.
SPECIFICS FOR KSTL:
Complex TAF scenario tonight due to the proximity of a warm
front. Locally dense fog and/or low stratus will persist for the
next couple of hours, before conditions improve as the warm front
lifts north tonight. Showers and a few thunderstorms are expected
to develop as this occurs, with the heaviest expected tonight into
Tuesday morning. These showers/storms should help cigs/vsbys
improve a bit perhaps to MVFR, but IFR cigs are expected once
again throughout much of Tuesday. Winds will be out of the ESE
tonight, before shifting to the west tomorrow and eventually to
the northwest tomorrow evening as the system pulls out of the
region.
Deitsch
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 49 58 42 57 / 100 100 70 20
Quincy 46 47 35 57 / 90 70 10 5
Columbia 50 51 38 57 / 90 100 30 10
Jefferson City 51 53 39 57 / 100 100 40 10
Salem 52 58 46 58 / 100 100 90 30
Farmington 54 59 43 57 / 100 100 90 40
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Tuesday evening for Cole MO-Crawford MO-
Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Madison MO-
Osage MO-Reynolds MO-Saint Charles MO-Saint Francois MO-
Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-
Warren MO-Washington MO.
IL...Flood Watch through Tuesday evening for Bond IL-Clinton IL-
Fayette IL-Jersey IL-Macoupin IL-Madison IL-Marion IL-
Monroe IL-Montgomery IL-Randolph IL-Saint Clair IL-
Washington IL.
&&
WFO LSXHazardous weather outlook, Mar 26, 3:43 PM CDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 343 PM CDT Mon Mar 26 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 343 PM CDT Mon Mar 26 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight There is a slight chance for thunderstorms through tonight. A flood watch remains in effect generally along and south of a Columbia Missouri to Carlinville Illinois line. Heavy rainfall is expected tonight with the potential for flooding. Between 1 and 2 inches of rain is likely tonight with locally higher amounts. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A flood watch continues on Tuesday with heavy rainfall expected potentially causing flooding. An additional 1 to 2 inches of rain is likely with locally higher amounts. There is a slight chance of thunderstorms Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts in excess of an inch or any flooding to the National Weather Service. Byrd
In the hours before
Local storm report, Mar 26, 1:46 PM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
146 PM CDT MON MAR 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL GODFREY 38.97N 90.19W
03/26/2018 E0.25 INCH MADISON IL PUBLIC
&&
CMKLocal storm report, Mar 26, 2:23 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
223 PM CDT MON MAR 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 1 NNE EDWARDSVILLE 38.81N 89.96W
03/26/2018 MADISON IL PUBLIC
WATER OF AN UNKNOWN DEPTH RUNNING ACROSS
ROADWAY.
&&
CMKLocal storm report, Mar 26, 3:10 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT MON MAR 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM FLOOD 4 ESE CENTER 39.49N 91.46W
03/26/2018 RALLS MO LAW ENFORCEMENT
WATER OF UNKNOWN DEPTH RUNNING OVER HIGHWAY
F AND SEELY LN. ALSO WATER OVER THE ROADWAY
AT HWY F AT HWY AB.
&&
CMKThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:00 PM CDT | Areal Flood Warning | LSX | Audrain, Monroe | 12 hr |
| Mar 26, 7:56 PM CDT | River Flood Warning | LSX | Lincoln | 69 hr |
| Mar 26, 9:18 PM CDT | River Flood Warning | LSX | Marion | 40 hr |
| Mar 27, 6:59 AM CDT | Areal Flood Warning | LSX | Audrain, Monroe, Pike, Ralls | 12 hr |
| Mar 27, 9:06 AM CDT | River Flood Warning | LSX | Crawford | 71 hr |
| Mar 27, 9:06 AM CDT | River Flood Warning | LSX | Crawford, Washington | 4 days |
| Mar 27, 10:37 AM CDT | River Flood Warning | LSX | Calhoun, Greene, Jersey | 6 days |
Nearby
Areal Flood Warnings in Missouri, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.